Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 14, 2019, 4:13 PM CDT for Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 14, 2019, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
962
WWUS83 KLBF 142113
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
413 PM CDT Wed Aug 14 2019
NEZ038-059-071-142200-
Custer-Frontier-Lincoln-
413 PM CDT Wed Aug 14 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FRONTIER...CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
At 412 PM CDT, strong thunderstorms were clustered near North Platte,
moving southeast at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area, Birdwood and
Vroman.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 164 and 207.
Highway 83 between mile markers 63 and 99.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4113 10104 4138 10069 4106 10015 4104 10016
4104 10023 4095 10023 4082 10031 4070 10062
TIME...MOT...LOC 2112Z 315DEG 42KT 4117 10080
$$
ETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 14, 3:26 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 326 PM CDT Wed Aug 14 2019 .SHORT TERM...(This evening through Thursday night) Issued at 325 PM CDT Wed Aug 14 2019 Low confidence in any severe thunderstorm threat late this afternoon and evening. Latest surface analysis places a boundary from near Scottsbluff southeast through Sidney and into far northeast Colorado. Farther east elevated thunderstorms have been ongoing across the Sandhills within area of mid-level WAA. Outflow from these storms have spread west and southwest into portions of the eastern Panhandle into southwest Nebraska. Most likely scenario late this afternoon would be for elevated convection to move eastward into portions of central Nebraska, with a couple of isolated surface based storms developing near the surface boundary across the southern Panhandle. Forcing for ascent is weak this afternoon across the Panhandle and storm coverage will be limited. Nevertheless effective bulk shear of 40+ kt and straight hodographs would support a supercell or two. Steep mid-level lapse rates will aid in the potential for large hail should a supercell evolve. Northeast Colorado will see the stronger instability and storm motion would favor any storm developing into that area. The outflow cooled air across western Nebraska would be unfavorable for much in the way of surface based convection /severe weather late this afternoon and evening. Later tonight a shortwave will dive southeast from Montana toward the Central Plains. Lift will be enhanced as this approaches, and this combined with a southerly low-level jet of 30+ kt, should help sustain convection moving southeast from western South Dakota into northwest Nebraska after midnight. These storms will likely be organized enough to continue southeastward through the Sandhills and northern/central Nebraska through sunrise. It is unclear what impact this morning cluster of storms will have on possible redevelopment of convection later Thursday afternoon. Most models allow enough recovery for scattered storms across western SD into northwest Nebraska. Temperature wise expect comfortable conditions tonight with somewhat drier low-level air recycling back northwest across the area. This will allow lows to drop into the mid to upper 50s. Highs will likely be kept in check Thursday in the wake of the morning convection and residual lingering cloud cover till midday. Thinking highs will mainly be in the upper 70s to lower 80s. .LONG TERM...(Friday through Wednesday) Issued at 325 PM CDT Wed Aug 14 2019 Global models indicate near zonal flow late this week into the weekend as the upper level high is suppressed into northern Mexico and the far Southern Plains. Several weak disturbances will cross the area and aid in scattered showers and thunderstorms at times with temperatures to remain somewhat below normal through Friday. This weekend into next week the ridge will begin to expand/build northward once again into the Central/Southern Plains into the Desert Southwest. Temperatures will warm to near normal this weekend, and then above normal temperatures are expected for much of next week. In addition, drier weather is also expected next week as the ridge expands northward along with warming mid-level temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Aug 14 2019 Latest radar shows scattered showers and thunderstorms across northwest NE into the western Sandhills moving east. Main concerns revolve around thunderstorm chances. First, we expect the current storms to continue through the early afternoon, albeit remaining sub-severe. Thereafter another round round possible mid afternoon into evening that holds a greater chance for strong to severe storms. Of which, storms generally expected to move into the area from upstream. There is then potential for a third round of storms beginning in the early morning hours. There is some uncertainty regarding threat for storms mid-afternoon into evening with below-average confidence in storms occurring and overall coverage. Storms will be capable of sub-VFR conditions with lower ceilings and visibility expected with moderate-heavy rainfall. Early in the morning then potential exists for cluster of storms to move across parts of the Sandhills and southwest NEB. While chances are higher than this afternoon-evening for this third round, there is some uncertainty in locations that will be impacted and slight differences in timing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, Aug 14, 4:02 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 402 PM CDT Wed Aug 14 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 402 PM CDT Wed Aug 14 2019 /302 PM MDT Wed Aug 14 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered showers and thunderstorms will continue through early this evening across parts of southwest to south central Nebraska. Additional isolated to scattered thunderstorms may be possible across the southeast Panhandle and far southwest Nebraska into this evening as well. Isolated severe storms are possible capable of large hail, damaging winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous thunderstorms are likely early to late Thursday morning across much of the area. A few of these storms may be strong to severe with large hail, damaging winds, and locally heavy rainfall possible. Additional thunderstorms are possible Thursday afternoon, but the threat for additional severe weather in that timeframe is more uncertain. Isolated to scattered strong to severe thunderstorms are also possible during the afternoon and evening on Friday with the greatest potential generally along and south of Interstate 80. Large hail and damaging winds will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening across portions of the eastern Panhandle into southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 14, 11:24 AM CDT, 4 hours 49 minutes before
Special Weather Statement National Weather Service North Platte NE 1124 AM CDT Wed Aug 14 2019 NEZ023-024-035-036-141700- Hooker-Grant-Arthur-McPherson- 1124 AM CDT Wed Aug 14 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ARTHUR... SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES... At 1123 AM CDT/1023 AM MDT/, strong thunderstorms were clustered 13 miles southeast of Hyannis, or 18 miles north of Arthur, moving east at 30 mph. Pea size hail is possible with this storm. Locations impacted include... Pratt Lake, Spring Valley Lake and Cogill Lake. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4178 10170 4190 10171 4191 10130 4173 10132 TIME...MOT...LOC 1623Z 268DEG 28KT 4184 10162 ET
Special weather statement, Aug 14, 12:13 PM CDT, 4 hours before
Special Weather Statement National Weather Service North Platte NE 1213 PM CDT Wed Aug 14 2019 NEZ035-036-141745- Arthur-McPherson- 1213 PM CDT Wed Aug 14 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ARTHUR AND NORTHWESTERN MCPHERSON COUNTIES... At 1213 PM CDT/1113 AM MDT/, strong thunderstorms were clustered 7 miles northeast of Arthur, moving east at 35 mph. Half inch hail is possible with this storm. Locations impacted include... Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Schnick Lake and Calora. This includes Highway 92 between mile markers 167 and 187. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4156 10165 4171 10164 4173 10123 4150 10126 TIME...MOT...LOC 1713Z 275DEG 31KT 4163 10156 ET
Special weather statement, Aug 14, 12:37 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service North Platte NE 1237 PM CDT Wed Aug 14 2019 NEZ036-059-141815- McPherson-Lincoln- 1237 PM CDT Wed Aug 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN AND CENTRAL MCPHERSON COUNTIES... At 1237 PM CDT, a strong thunderstorm was located 17 miles west of Tryon, moving east at 40 mph. Half inch hail is possible with this storm. Locations impacted include... Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake and Schnick Lake. This includes the following highways... Highway 92 between mile markers 182 and 211. Highway 97 between mile markers 16 and 36. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4149 10139 4167 10134 4161 10080 4137 10085 TIME...MOT...LOC 1737Z 282DEG 33KT 4157 10128 ET
Special weather statement, Aug 14, 1:32 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service North Platte NE 132 PM CDT Wed Aug 14 2019 NEZ038-059-141915- Custer-Lincoln- 132 PM CDT Wed Aug 14 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LINCOLN AND WESTERN CUSTER COUNTIES... At 132 PM CDT, strong thunderstorms were clustered 8 miles north of North Platte Airport, or 9 miles northeast of North Platte, moving southeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... North Platte, Brady, Maxwell, North Platte Airport, Keith and Cottonwood Canyon State Wildlife Management Area. This includes the following highways... Highway 97 between mile markers 1 and 8. Interstate 80 in Nebraska between mile markers 177 and 198. Highway 83 between mile markers 82 and 101. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4121 10095 4138 10071 4122 10009 4094 10046 TIME...MOT...LOC 1832Z 293DEG 34KT 4125 10067 ET
Special weather statement, Aug 14, 3:28 PM CDT, 45 minutes before
Special Weather Statement National Weather Service North Platte NE 328 PM CDT Wed Aug 14 2019 NEZ036-037-057-059-142115- McPherson NE-Lincoln NE-Keith NE-Logan NE- 328 PM CDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN...SOUTHWESTERN LOGAN AND MCPHERSON COUNTIES UNTIL 415 PM CDT/315 PM MDT/... At 327 PM CDT/227 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles northwest of Tryon to 15 miles east of Arthur. Movement was southeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Tryon, Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Ringgold, Coker, Flatts, O'Fallons, Diamond Bar Lake and Schnick Lake. This includes the following highways... Highway 92 between mile markers 182 and 219. Highway 97 between mile markers 4 and 38. Interstate 80 in Nebraska between mile markers 154 and 168. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4155 10140 4173 10108 4139 10055 4098 10115 TIME...MOT...LOC 2027Z 326DEG 31KT 4175 10109 4153 10141 CDC
Special weather statement, Aug 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
413 PM CDT Wed Aug 14 2019
NEZ038-059-071-142200-
Custer-Frontier-Lincoln-
413 PM CDT Wed Aug 14 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FRONTIER...CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
At 412 PM CDT, strong thunderstorms were clustered near North Platte,
moving southeast at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area, Birdwood and
Vroman.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 164 and 207.
Highway 83 between mile markers 63 and 99.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4113 10104 4138 10069 4106 10015 4104 10016
4104 10023 4095 10023 4082 10031 4070 10062
TIME...MOT...LOC 2112Z 315DEG 42KT 4117 10080
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:46 PM CDT | Areal Flood Advisory | LBF | Hayes | 12 hr |
| Aug 14, 11:24 AM CDT | Special Weather Statement | LBF | Grant | 36 min |
| Aug 14, 12:13 PM CDT | Special Weather Statement | LBF | Arthur | 32 min |
| Aug 14, 12:37 PM CDT | Special Weather Statement | LBF | McPherson | 38 min |
| Aug 14, 1:32 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Aug 14, 3:28 PM CDT | Special Weather Statement | LBF | McPherson | 47 min |
| Aug 14, 5:50 PM CDT | River Flood Advisory | LBF | Hayes | 36 hr |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.